View Full Version : Intuniv and Depression


Tossdingo
01-23-10, 06:42 PM
In early December last year I decided to stop taking Vyvanse (70mg/day, my first ADHD med since a short time on Ritalin as a young kid) because of the significant weight loss and other side effects I had while on it, and went onto Intuniv (4mg/day) as a replacement. I thought it would be perfect since I have some anxiety issues too, and I knew guanfacine was supposed to help with those somewhat.

As it turns out, it wasn't perfect at all. Looking back, I realize it didn't help with concentration, but did make me apathetic towards my whole situation which I initially perceived as helping. I wound up developing a pretty severe internet addiction and completely blowing off school work (I would say I already had tendencies towards both of these things, but this was much worse). For some reason, I didn't realize how much worse I was doing until recently when I decided to come off the drug about a week ago. I was severely depressed, completely numb, and sleeping 10+ hours a day while taking Intuniv. I've been somewhat depressed in the past, but never to that sort of degree.

As much as I think negative drug "reviews" can be damaging in a reverse-placebo effect kind of way, I just wanted to post this as a warning to anyone considering taking Intuniv or giving it to their child, especially if you/they have even slight depressive tendencies. I'm on the ADHD-I side of the spectrum, so maybe take some extra care if you're dealing with that, too. I'm not saying no one should give it a try, but I hope everyone that ends up in my sort of situation can step back and look at their situation objectively before they just accept it. Maybe it's specific to me, but Intuniv seemed to take away most of my volition towards helping myself and didn't allow me to see what it was doing to my life in a way that is nothing short of terrifying.

Thanks for reading, and I hope it didn't sound too preachy :p.

lk44
01-24-10, 07:08 PM
intuniv is a non-stimulant med - it actually lowers blood pressure and levels. This can lower blood in the part of the brain associated with mood and lead to depression.

hollywood
05-02-11, 04:28 PM
I feel like I maybe could focus more, but when I got to work I felt .. why am I even here?? I just felt aweful, like just ending things. Strange isn't it.

hollywood
05-14-11, 10:56 AM
has any others experienced feeling depressed while taking intuniv?

InvitroCanibal
12-01-12, 04:16 AM
Yes,

I've been taking intuniv for the past few weeks and last week moved from 1 mgs to 2mgs. At first taking it made me feel angry and also oddly enough gave me energy. Stiumlants do the oppisite, the calm me down. Too much of a stimulant and I just want to take a nap or feel foggy zombified, too little and my anxiety and hyper focus increase a bit.


Anyways, intuniv lately has been making me depressed when I went up to 2 mgs. I just feel more sensitive to everything people say and do it. I always just feel like jumping off a bridge lately so I will probably go down.

My doc thinks only an alpha agonist can calm my mind down, but i've always found the opposite to be true. I found increasing neuroepinephrine levels always gave me more of a clear head. However its always a balance.

The other thing is I feel stuck on things more since taking intuniv, like a thought or idea, a phrase from a movie, a small section in a car user manual, just anything can get stuck in my head and repeats over and over.

In short, intuniv has been making me worse this past week however the week prior to going up things were actually pretty good. So my opinion is that if you are feeling depressed, you are taking too much.